Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 98, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 8, 2006, 9:20 PM MDT for Cherry County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2006, 9:20 PM MDT (03:20 UTC)
- Expired
- Jun 8, 2006, 10:00 PM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 121 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 904 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 2100 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 090321 SVRLBF NEC031-090400- /O.NEW.KLBF.SV.W.0098.060609T0320Z-060609T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 920 PM MDT THU JUN 8 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 1000 PM MDT * AT 914 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF MORGAN LAKE...OR ABOUT 19 MILES SOUTHEAST OF GORDON...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD AND 7 MILES SOUTHEAST OF INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD BY 930 PM MDT... HIGHWAY 61 CROSSING THE NIOBRARA RIVER BY 940 PM MDT... MERRIMAN BY 950 PM MDT... 8 MILES WEST OF ELI BY 1000 PM MDT... LAT...LON 4294 10204 4226 10202 4230 10113 4297 10113 $$ POWER
2 follow-up statements
000 WWUS53 KLBF 090347 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1047 PM CDT THU JUN 8 2006 NEC031-090400- /O.CON.KLBF.SV.W.0098.000000T0000Z-060609T0400Z/ CHERRY NE- 947 PM MDT THU JUN 8 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR WESTERN CHERRY COUNTY... AT 938 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 61 MILE MARKER 210...OR ABOUT 22 MILES EAST OF GORDON...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MERRIMAN BY 955 PM MDT... HIGHWAY 20 MILE MARKER 140...8 MILES WEST OF ELI AND 9 MILES WEST OF HIGHWAY 20 MILE MARKER 150 BY 1000 PM MDT... LAT...LON 4294 10204 4226 10202 4230 10113 4297 10113 $$ POWER
000 WWUS53 KLBF 090400 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1059 PM CDT THU JUN 8 2006 NEC031-090409- /O.EXP.KLBF.SV.W.0098.000000T0000Z-060609T0400Z/ CHERRY NE- 959 PM MDT THU JUN 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHERRY COUNTY EXPIRES AT 1000 PM MDT... THE STORM THAT PROMPTED THE WARNING HAD FALLEN BELOW SEVERE LIMITS. LAT...LON 4294 10204 4226 10202 4230 10113 4297 10113 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:24 PM MDT, 7 hours 56 minutes earlier.
Area forecast discussion, Jun 8, 1:24 PM MDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 224 PM CDT THU JUN 8 2006 .DISCUSSION... ACTIVE SEVERE WEATHER PATTERN CONTINUES TONIGHT AND FRIDAY. SATURDAY IS QUESTIONABLE AS THE CANADIAN COLD FRONT CURRENTLY ACROSS NERN NEB COULD BE POSITIONED FAR SOUTH ACROSS SRN KS IN THE WAKE OF SEVERE WEATHER TONIGHT AND FRIDAY. EXPECT THE SEMI-TROPICAL MOISTURE CURRENTLY EMBEDDED ACROSS THE WRN U.S. WILL IGNITE SEVERAL ROUNDS OF SEVERE WEATHER AS A DOUBLE BARREL PACIFIC SHORT WAVE WORKS EASTWARD TONIGHT AND FRIDAY. TEMPERATURE FCST IS A HYBRID OF CANADIAN AND DESERT SW AIR. TEMPS FRIDAY HAVE BEEN HELD TO MID 90S SOUTH TO MID 80S NE. ON FRIDAY THE SFC LOW AND STATIONARY FRONT ARE EXPECTED TO BE ACROSS SRN NEB... PERHAPS SHIFTING THE FOCUS FOR SEVERE WX EAST OF HIGHWAY 83 AND ACROSS THE NERN ZONES WHERE CAPE...SHEAR AND CAP STRENGTH WILL BE MOST FAVORABLE. FOR TONIGHT THE FOCUS IS NORTH AND WEST ACROSS THE PANHANDLE ZONES AND SW NEB. SATELLITE SUGGESTS A DISTURBANCE IS EMERGING NEWD OUT OF THE COLO ROCKIES WHICH STRETCHES FAR S ACROSS NRN NM. ON SATURDAY THE NAM SUGGESTS THE SFC FRONT WILL BE ACROSS SRN KS. HOWEVER MOISTURE WILL CONTINUE TO POOL NORTH OF THE FRONT ACROSS SWRN NEB AND THE PANHANDLE. THE NAM IS IGNITING ANOTHER MCS ACROSS WRN NEB WHICH WILL TRACK E-SE ALONG THE AXIS OF INSTABILITY NORTH OF THE FRONT...THRU SW NEB. TEMPS ARE COOLER...70S NE TO 80S SW. SUNDAY AND BEYOND...FCST FOLLOWS THE GFS AND HPC GUIDANCE. HPC SUGGESTS THE FRONT WILL LIFT NORTH INTO NEB AND REMAIN STATIONARY MONDAY-THURSDAY. HIGH LATITUDE BLOCKING WILL FORCE ADDITIONAL CANADIAN HIGH PRESSURE SWD REINFORCING THE FRONT. IMPULSES EJECTING OUT A PAC LONG WAVE TROF PRESUMABLY WOULD SUPPORT A SERIES OF MCSS. THE FCST POPS USES THE GFS BUT IS LIMITED TO 30 PERCENT. TEMPS ARE A BLEND OF THE MEX AND DGEX. THE FCST KEEPS THE FRONT ACROSS FAR SRN NEB. NONE OF SURROUNDING OFFICES TO THE SOUTH IS BUYING 100F TEMPS YET BUT THICKNESS FIELDS NORTH OF 580 DM SUGGEST VERY WARM AIR WILL LIE SOUTH OF THE FRONT. && .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 9 PM CDT THIS EVENING FOR SOUTHWEST NEBRASKA. && CDC
Hazardous weather outlook, Jun 8, 2:35 PM MDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT THU JUN 8 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-091500- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 335 PM CDT THU JUN 8 2006 /235 PM MDT THU JUN 8 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS EVENING AND OVERNIGHT ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA WEST OF A LINE FROM AINSWORTH TO EUSTIS. SOUTH OF HIGHWAY 2...ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS THROUGH THIS EVENING WILL BE THE MAIN THREAT. ALONG AND NORTH OF HIGHWAY 2...ADDITIONAL LOW LEVEL MOISTURE AND A FAVORABLE SURFACE ENVIRONMENT WILL ALLOW FOR THUNDERSTORMS THAT DO DEVELOP TO PRODUCE SEVERE WIND AND HAIL. ISOLATED TORNADOES WILL BE POSSIBLE IN THE STRONGEST STORMS IN THIS AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE CHANCES FOR CONVECTION THROUGH WEDNESDAY AS AN ACTIVE LATE SPRING PATTERN DEVELOPS. SEVERE WEATHER IS POSSIBLE ON FRIDAY AND SATURDAY...WITH THE MODE DEPENDENT ON THE POSITION OF THE SURFACE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:08 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 37 min |
| Jun 9, 4:11 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 49 min |
| Jun 9, 4:22 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 53 min |
| Jun 9, 4:47 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 28 min |
| Jun 9, 4:54 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 37 min |
| Jun 9, 5:12 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.